Retinol A and Laser Hair Removal

can I do laser hair removal on my face while using retinol A?

Doctor Answers (7)

Laser hair removal and topical retinoid/vitamin A derivatives

+2
Hi Maya, There is no contraindication to having laser hair removal while using a topical vitamin A derivative (tretinoin, other retinoids, retinols, etc.). However, it is recommended that you stop use of any/all of these topical vitamin A derivatives at least 5-7 days prior to waxing the areas. If you are at all unsure as to whether or not one of the topical products that you are using contains a vitamin A derivative/retinoid/retinol,please ask your dermatologist prior to scheduling a waxing appointment. But, again, undergoing laser hair removal while actively using one of these topical medications is not contraindicated. Good luck and take care!


Beverly Hills Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

Using Retinol A during Laser Hair Removal Treatment

+1

 

Because Retinol A makes the skin more sensitive, I recommend stopping usage approximately one week prior to hair reduction treatment.  The intense pulsed light or laser treatment is more likely to irritate and inflame sensitive skin. 

Paul L. Leong, MD, FACS
Pittsburgh Facial Plastic Surgeon
5.0 out of 5 stars 28 reviews

Retinol A and Laser Hair Removal

+1

It's best to stop taking any product containing tretinoin (such as RetinA) or any cosmeceutical containing retinol approximately 3 days prior to laser hair removal so that the skin is not too sensitive or fragile.

Deborah Sarnoff, MD
New York Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

You might also like...

Retin-A at same time as LASER hair removal is not recommended

+1

Retin-A tends to irritate your skin and if used at the same time as when you are having LASER hair removal is likely to cause skin irritation, and therefore should be avoided.

See    drvalauri.com     for more information about LASER hair removal

Fredrick A. Valauri, MD
New York Plastic Surgeon

Retinols and laser hair removal

+1

Some doctors advocate for the discontinuation of Retinols one week before the laser hair removal so that the skin is less irrritated.  Some Retinols are more irritating than others, and prescription tretinoin (Retin-A and others) are even more irritating.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Laser hair removal and Retin A

+1

There is no contraindication for using Retin A and having laser hair removal done, however, since Retin A tends to make the skin more sensitive and more red, I would recommend stopping the Retin A 3-4 days prior to the treatment.

Emily Altman, MD
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Laser Hair Removal While Using Retin-A

+1

If you mean Retin-A (tretinoin) cream, then laser hair removal should be safe to do, depending on the laser. We use the Candela alexandrite laser which is absorbed by dark pigmentation in the hair follicle so there should be no problem if Retin-A makes your face red.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.